Access this Article

Search this Article

Abstract

An extremely rare case with delayed-onset heparin-induced thrombocytopenia (HIT) is described. A 46-year-old man underwent arch replacement for aortic dissection under cardiopulmonary bypass and initial exposure of unfractionated heparin. In post operative 7 days, persistent atrial fibrillation was occurred, so a continuous infusion of heparin (10000 IU/day) and Vitamine K antagonist (Warfarin) taking was started for preventing thrombosis. By 32 days after the operation, his platelet count had fallen (3×103 /μL) and oral hematoma and ecchymoma of bilateral lower legs were occurred. The value of HIT antibodies and the IgG antibody was 2.485 and 1.586 on 32-postoperative day, respectively. Heparin was immediately discontinued, and argatroban administrated. Platelet exceeded above 100×103/μL on 12 days of the therapy. To our knowledge, few cases of delayed-onset severe HIT associated with CPB surgery have been reported in Japan.

Journal

  • The journal of medical investigation : JMI

    The journal of medical investigation : JMI 60(1-2), 154-158, 2013-02

Codes

  • NII Article ID (NAID)
    120005397333
  • NII NACSIS-CAT ID (NCID)
    AA11166929
  • Text Lang
    ENG
  • Article Type
    journal article
  • ISSN
    1343-1420
  • Data Source
    IR 
Page Top